Advanced Search
MyIDEAS: Login to save this article or follow this journal

A Generalization of the Brennan-Rubinstein Approach for the Pricing of Derivatives

Contents:

Author Info

  • António Câmara

    (Department of Accounting and Finance, Strathclyde University)

Registered author(s):

    Abstract

    This paper derives preference-free option pricing equations in a discrete time economy where asset returns have continuous distributions. There is a representative agent who has risk preferences with an exponential representation. Aggregate wealth and the underlying asset price have transformed normal distributions which may or may not belong to the same family of distributions. Those pricing results are particularly valuable (a) to show new sufficient conditions for existing risk-neutral option pricing equations (e.g., the Black-Scholes model), and (b) to obtain new analytical solutions for the price of European-style contingent claims when the underlying asset has a transformed normal distribution (e.g., a negatively skew lognormal distribution). Copyright (c) 2003 by the American Finance Association.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.blackwell-synergy.com/servlet/useragent?func=synergy&synergyAction=showTOC&journalCode=jofi&volume=58&issue=2&year=2003&part=null
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by American Finance Association in its journal The Journal of Finance.

    Volume (Year): 58 (2003)
    Issue (Month): 2 (04)
    Pages: 805-820

    as in new window
    Handle: RePEc:bla:jfinan:v:58:y:2003:i:2:p:805-820

    Contact details of provider:
    Web page: http://www.afajof.org/
    More information through EDIRC

    Order Information:
    Web: http://www.afajof.org/membership/join.asp

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Günter Franke & Erik Lüders, 2005. "Return Predictability and Stock Market Crashes in a Simple Rational Expectations Model," CoFE Discussion Paper 05-05, Center of Finance and Econometrics, University of Konstanz.
    2. Monfort, A. & Pegoraro, F., 2012. "Asset Pricing with Second-Order Esscher Transforms," Working papers 397, Banque de France.
    3. Peter Christoffersen & Kris Jacobs & Chayawat Ornthanalai, 2012. "GARCH Option Valuation: Theory and Evidence," CREATES Research Papers 2012-50, School of Economics and Management, University of Aarhus.
    4. Schröder, Michael & Lüders, Erik, 2004. "Modeling Asset Returns: A Comparison of Theoretical and Empirical Models," ZEW Discussion Papers 04-19 [rev.], ZEW - Zentrum für Europäische Wirtschaftsforschung / Center for European Economic Research.
    5. Günter Franke & Erik Lüders, 2004. "Why Do Asset Prices Not Follow Random Walks?," CoFE Discussion Paper 04-05, Center of Finance and Econometrics, University of Konstanz.
    6. Choi, Pilsun & Min, Insik & Park, Keehwan, 2012. "SU-ΔCoVaR," Economics Letters, Elsevier, vol. 115(2), pages 218-220.
    7. Luiz Vitiello & Ser-Huang Poon, 2014. "Non-monotonic pricing kernel and an extended class of mixture of distributions for option pricing," Review of Derivatives Research, Springer, vol. 17(2), pages 241-259, July.
    8. Bertram Düring & Erik Lüders, 2005. "Option Prices Under Generalized Pricing Kernels," Review of Derivatives Research, Springer, vol. 8(2), pages 97-123, August.
    9. Câmara, António & Popova, Ivilina & Simkins, Betty, 2012. "A comparative study of the probability of default for global financial firms," Journal of Banking & Finance, Elsevier, vol. 36(3), pages 717-732.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:bla:jfinan:v:58:y:2003:i:2:p:805-820. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.